Welcome to College Confidential!

The leading college-bound community on the web

Sign Up For Free

Join for FREE, and start talking with other members, weighing in on community discussions, and more.

Also, by registering and logging in you'll see fewer ads and pesky welcome messages (like this one!)

As a CC member, you can:

  • Reply to threads, and start your own.
  • Post reviews of your campus visits.
  • Find hundreds of pages of informative articles.
  • Search from over 3 million scholarships.

Dealing with adderall side effects?

1234568»

Replies to: Dealing with adderall side effects?

  • red sox 7327red sox 7327 Registered User Posts: 765 Member
    Hypotension is just the opposite of hypertension. Makes you feel week and sleepy. Not fun.


    Anyways, I have a couple questions. I take anti-depressants for anxiety (OCD, SAD, etc), so I am kind of confused about why you would be taking anti-depressants and anti-anxiety meds. I hate prying, so if you don't want to delve any deeper into this than I have no problem with that.

    Do you get side effects and, if so, how do you deal with them? I finally caved in and started taking the anti-depressants and anti-psychotics (for tourette's) a couple of weeks ago and the side effects don't seem to be going away so I am probably going to have to stop taking them... blah.
  • ClaySoulClaySoul - Posts: 2,176 Senior Member
    I've never heard of hypotension as a side effect of adderral. But consdering it is supposed to have a calming effect on ADD people, that seems plausible.

    I get WICKED side effects.

    But wicked side effects is better than being dead. I'm continually working to try to reduce them. I don't have much luck. You just live with it. You put one foot in front of the other.

    It's like what's worse? Constant nausea, headaches, sexual side effects, crippling fatigue, etc, or devestating anxiety and depression?

    About the anti-depressants for anxiety (SSRI's, atypical SSRI's, and tryciclics, typically) versus the anti-anxiety medicines (Benzos (CNS depressants)), here's your answer:

    A lot of anxiety has to do with saratonin levels. SSRIs like paxil, zoloft, prozac, deal with saratonin, and can therefore also help with anxiety in addition to their primary usage as antidepressants. But that doesn't work for everyone, especially those like myself with extreme anxiety. It all depends what the root chemical problem is and how severe it is. So in other words, the atypical SSRI I take doesn't do enough for the anxiety, so I take Benzos too.

    And don't worry, I don't feel like you're prying
  • ClaySoulClaySoul - Posts: 2,176 Senior Member
    And you probably don't have to stop taking medication all together, you may just need to try different meds. Different meds will give you different and varying degrees of side effects.
  • red sox 7327red sox 7327 Registered User Posts: 765 Member
    That makes sense Claysoul, Thanks.

    I used to get tons of headaches too. There was a time when I was getting about 5 a week.

    I guess the thing I worry about most is that the work I produce while on the meds will not be as good as when I am off the meds. I guess only time will tell, though.

    How has sleeping medicine worked for you? I've been waking up every half hour to an hour at night. I told my doc that I didn't want to take anything for it but I might have to start.
  • eatsshootsleaveseatsshootsleaves Registered User Posts: 47 Junior Member
    I have ADHD-I with SCT, and I did not respond at ALL to Concerta, except for the occasional mild palpitation. I couldn't notice any positive changes, however.

    I've heard that amphetamines like Adderall are more effective in treating ADHD-I than methylphenidates like Concerta. I'm worried, however, that because I had palpitations and increased anxiety on Concerta it will be worse with Adderall. What do you guys think?
  • ClaySoulClaySoul - Posts: 2,176 Senior Member
    i think it will totally depend on the medicine -- one does not predict another. But I am not a doctor. I think you should try it, and if there are side effects you find intolerable or unsafe, then stop :)

    What's SCT?
  • MishiruMishiru Registered User Posts: 125 Junior Member
    These things always break my heart. Your poor son. And anyone else in the same trap... I encourage you to watch this video. And everyone else here.

    The Drugging of our Children (Gary Null) (SSRI drug dangers)(Columbine shooting)
  • ClaySoulClaySoul - Posts: 2,176 Senior Member
    do you realize the dangers of NOT taking SSRI's?
  • ClaySoulClaySoul - Posts: 2,176 Senior Member
    Let's compare the percentage of those helped by these meds to those not helped.

    That video is a bunch of discriminatory conspiracy theory bullsh**t
  • MishiruMishiru Registered User Posts: 125 Junior Member
    That is your... opinion. Which I can respect. To a point.
  • DebrunsDebruns Registered User Posts: 2,794 Senior Member
    Has anyone tried natural things for mild/moderate depression? My sister found St. John's Wort and her son taking Omega 3 over a couple of months helped a lot... much more than she had thought for miild depression and attention problems. Now these weren't severe, but she wanted to give it a shot before attempting anything else.
    There are a ton of articles out there on the web, this is just one:
    Omega-3 fatty acids
  • himroydanhimroydan Registered User Posts: 5 New Member
    I took Foclin for a month and the only thing it did was at the end of the day it made me very depressed, i now take aderal and it doesnt seem to have the same effect on me like foclin. I like aderal alot better. I take aderal everyday before i go to class and even on weekend so that my body doesnt keep switching back and forth with the effects.
1234568»
This discussion has been closed.